MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR
Model Number 7-650-00
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Codes Unspecified Heart Problem (4454); Unspecified Respiratory Problem (4464)
Date of Event 02/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 02/27/2025 northgate technologies, inc was made aware of the alleged event, " during use, overpressurization occurred, causing the lid of the wrap disk to fly off, and the patient's stomach to swell.The patient's vital signs also temporarily dropped but recovered and no additional treatment was required.".
 
Additional Manufacturer Narrative
On 02/27/2025 northgate technologies, inc was made aware of the alleged event, " during use, overpressurization occurred, causing the lid of the wrap disk to fly off, and the patient's stomach to swell.The patient's vital signs also temporarily dropped but recovered and no additional treatment was required." the device was returned and evaluated on 3/18/2025.The unit was evaluated and the device performed as expected and design when tested by service and engineering.The unit was not found to be capable of exceeding 3mmhg of pressure over the set point on its own during all testing (including a simulated use with the details known by nti regarding the complaint event).All of the device safety features were operating as designed and expected in the device.The complaint issue was not due to a malfunction of the device and was most likely caused by a combination of factors during the surgery that lead to a brief spike in pressure as noted in the complaint (nti is awaiting further details around what was occuring in the surgery when the event occured).The device history record for 92785dcf from april of 2018 (mo 13163) was reviewed and the device failed first calibration attempt due to device issuing fault code 17, the issue was traced to the valve board.After replacing the valve board, the device was calibrated successfully and passed all fqc testing.The device has not been returned to nti for repair / evaluation previously.There have been no other complaints reported to nti for this device.(b)(4) risk analysis rev.O, was reviewed.Risk id (b)(4) refers to the risk of pressures associated with the unit and risk to the patient.The risk of those items related to high pressure (e.G., co2 absorption (intravasation), hypercapnia, subcutaneous emphysema, patients exposed to high pressure, etc.).These risks have been mitigated as follows: warning in manual on dangers of co2 absorption, embolism, idiosyncratic reactions, metabolic and cardiac reactionism overshoot is limited to fda recommendation not to exceed 45mmhg for more than 15 seconds., overpressure alert will activate at 5mmhg over the preset and a lapse of less than or equal to 5 seconds., multiple failures are required to cause overpressure of abdominal cavity.Temporary disabling of the overpressure alert will not exceed 30 seconds.If the device were to be displaying a higher pressure than actual that could be a loss of pneumo if the end user reduced the flow in an attempt to bring down the pressure.A clinical evaluation was performed per (b)(4) which proved the benefits outweigh the risks.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
NEBULAE I
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
MDR Report Key21725019
Report Number0001450997-2025-00002
Device Sequence Number21216683
Product Code HIF
UDI-Device Identifier00817183020189
UDI-Public00817183020189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7-650-00
Device Catalogue Number7-650-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown